| Catalog Number |
4006U0201 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Neurological Deficit/Dysfunction (1982)
| Date of Event |
12/25/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2016-00255 2.3005168196-2016-00256 3.3005168196-2016-00258.Device was disposed of.
Event or Problem Description
The patient successfully underwent a coil embolization procedure in the right middle cerebral artery (mca) using penumbra coils 400 (pc400 coils).Six months post-procedure the patient experienced transient neurologic deficit and was treated with plavix.A magnetic resonance imaging/angiography (mri/mra) confirmed that this serious adverse effect (transient neurologic deficit) was resolved.This serious adverse effect was adjudicated to have an uncertain relationship to the pc400 coils, and an unrelated relationship to both the angiographic procedure and the aneurysm/malformation disease state.
Additional Manufacturer Narrative
Device evaluated by manufacturer? no.The initial report indicated that the device was disposed of; however, this section should have stated that the device is not available for evaluation because it was implanted in the patient.